Colon Cancer Sucks Ass

Sunday, March 19, 2006

Stupid Steroids

I promised several people that I would post the report summary from my CT scan. Here is what Dr. W emailed me:

1. Dramatic decrease in size of multiple hepatic lesions, many of which are now densely calcified. No new hepatic lesions.
2. Decrease in size of previously seen mildly enlarged retroperitoneal lymph node on the left.
3. Status-post right hemicolectomy. Previously seen soft tissue masses in the mid abdomen, near the operative site, have decreased in size.
4. Cholelithiasis without cholecystitis or biliary obstruction.

The whole list is good and I am responding well to treatment.

Last week I had another treatment session. One of the drugs that I have been taking for the side effects – specifically the nausea – is a steroid, Decadron. This drug causes my skin breakouts to be worse, my face to appear puffy, and causes me to be hungry ALL THE TIME. I started taking it in January. After a couple of treatments, we cut the dosage in half for the three days I take it. After the next treatment, we cut it down to two days. None of this seemed to make any difference. Last week, I asked Dr. W if I could try not taking it this time. He said that it was completely up to me, so I didn’t take it. That was a mistake. Although, I did not get as sick as I was the first two treatments, I did realize all of the good effects that the Decadron has. I barely remember Tuesday and Wednesday. I didn’t feel like eating anything which made my headache worse. Plus, I still felt crappy both Thursday and Friday. Next time I’ll take the stupid steroid.

I’m going to NYC for Easter. I’ll be staying with my good friend Jen and her fiancé Tim in Brooklyn. I’m trying to plan what I’d like to do there so any recommendations are welcome!


  • At 10:55 AM, Anonymous Anonymous said…

    Oh damn. I can't top the happiest place on earth! But how does brunch at the french bistro down the block, followed by shopping in SoHo & Nolita, a Broadway show, and a drink at our favorite wine bar sound? And that's just day 1... Glad to hear you're improving, but I wouldn't let that stop you from guilting people into doing what you want. ;) -Jen


Post a Comment

<< Home